TITLE

Turning All Lights Out

AUTHOR(S)
Arangala, Crista; Todd Lee, J.; Mir, Ellen; Yoho, Briarina
PUB. DATE
March 2010
SOURCE
UMAP Journal;Spring2010, Vol. 31 Issue 1, p57
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses the solution for the Lights Out puzzle, considering the use of matrix algebra and graph-theory approaches. It states that base from the linear algebra theory, the Lights Out puzzle's final state is set through the parity of the number of times a button is pressed. It says that in the graph-theory, the puzzle which has initial state of all buttons on bears the answer that turns off all buttons. Meanwhile, a solution for Lights Out puzzle is possible when all lights start on.
ACCESSION #
51361703

 

Related Articles

  • Bounds for joint spectral radii of a set of nonnegative matrices. Al’pin, Yu. // Mathematical Notes;Feb2010, Vol. 87 Issue 1/2, p12 

    Bounds for joint spectral radii of a set of nonnegative matrices are established by using the apparatus of idempotent algebra.

  • Bounds for the Distance Estrada Index of Graphs. Altındağ, Ş. Burcu Bozkurt; Bozkurt, Durmuş // AIP Conference Proceedings;2015, Vol. 1648 Issue 1, p1 

    Let G be simple connected graph with n vertices. The distance eigenvalues μ1 ≥ μ2 ≥ ... ≥ μn of G are the eigenvalues of its distance matrix D(G). The distance Estrada index of G is defined as DEE(G) = Σi=1n eμi [14]. In this paper, we establish better lower...

  • Quivers with potentials associated to triangulated surfaces.  // Proceedings of the London Mathematical Society;May2009, Vol. 98 Issue 3, p797 

    We attempt to relate two recent developments: cluster algebras associated to triangulations of surfaces by Fomin–Shapiro–Thurston, and quivers with potentials (QPs) and their mutations introduced by Derksen–Weyman–Zelevinsky. To each ideal triangulation of a bordered...

  • The Least Eigenvalue of Graphs with Cut Edges. Wang, Yi; Fan, Yi-Zheng // Graphs & Combinatorics;Jul2012, Vol. 28 Issue 4, p555 

    In this paper we characterize the unique graph whose least eigenvalue attains the minimum among all connected graphs of fixed order and given number of cut edges.

  • Seidel Integral Complete r-Partite Graphs. Wang, Ligong; Zhao, Guopeng; Li, Ke // Graphs & Combinatorics;Mar2014, Vol. 30 Issue 2, p479 

    A graph is S-integral (or Seidel integral) if the spectrum of its Seidel matrix consists entirely of integers. In this paper, we give a sufficient and necessary condition for complete r-partite graphs to be S-integral, from which we construct infinitely many new classes of S-integral graphs. We...

  • The problem of reconstructing a quasihomogeneous string from its part. Sarkisyan, P. // Mathematical Notes;Jul2007, Vol. 82 Issue 1/2, p110 

    We consider quasihomogeneous strings with piecewise constant density and derive the quasihomogeneity condition. For a small number of string components, we present explicit formulas for reconstructing a string from its part. For an arbitrary number of string components, we construct a theory of...

  • Investigating single-type structural elements of a component Petri net during component modeling and analysis of a complex system with parallelism. Lukyanova, E.; Derezaa, A. // Cybernetics & Systems Analysis;Nov2012, Vol. 48 Issue 6, p823 

    The process of modelling reactive distributed systems by a component Petri net (a CN-net) is considered. A mechanism for constructing composite components (places and transitions) of a CN-net is shown, and an analysis of a CN-net is demonstrated by the example of modelling the railroad traffic...

  • THE MINIMUM SPECTRAL RADIUS OF SIGNLESS LAPLACIAN OF GRAPHS WITH A GIVEN CLIQUE NUMBER. LI SU; HONG-HAI LI; JING ZHANG // Discussiones Mathematicae: Graph Theory;2014, Vol. 34 Issue 1, p95 

    In this paper we observe that the minimal signless Laplacian spectral radius is obtained uniquely at the kite graph PKn-ω,ω among all connected graphs with n vertices and clique number ω. In addition, we show that the spectral radius µ of PKm,ω (m ≥ 1) satisfies 1/2...

  • Harary's Theorem on Signed Graphs and Reversibility of Markov Chains. Al'pin, Yu. // Journal of Mathematical Sciences;Jun2014, Vol. 199 Issue 4, p375 

    A counterpart of the well-known Harary theorem on signed graphs is proved for digraphs over groups. This result is then used to derive a known theorem on the diagonal similarity of matrices and Kolmogorov's criterion of the reversibility of Markov chains.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics